Alert archive / Georgia / Frost Advisories in 2019

Frost Advisory 2, NWS Atlanta, GA

November 2, 201952 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 2, 2019, 2:50 PM EDT for 52 counties in Georgia. It took effect at Nov 3, 2019, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2019, 2:50 PM EDT (18:50 UTC)
In effect from
Nov 3, 2019, 1:00 AM EST
Expired
Nov 3, 2019, 9:00 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 52 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS72 KFFC 021850
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
250 PM EDT Sat Nov 2 2019

GAZ006-008-009-030300-
/O.NEW.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/
Fannin-Union-Towns-
250 PM EDT Sat Nov 2 2019

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ001>005-007-011>016-019>022-030>032-041>043-030300-
/O.NEW.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Carrollton, and Douglasville
250 PM EDT Sat Nov 2 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
901 
WWUS72 KFFC 022017
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
417 PM EDT Sat Nov 2 2019

GAZ006-008-009-030430-
/O.CON.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/
Fannin-Union-Towns-
417 PM EDT Sat Nov 2 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ023>025-027-033>039-044>060-066>068-030430-
/O.EXA.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/
Hall-Banks-Jackson-Madison-North Fulton-Gwinnett-Barrow-Clarke-
Oconee-Oglethorpe-Wilkes-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-
Including the cities of Gainesville, Atlanta, Lawrenceville, 
Athens, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, and Griffin
417 PM EDT Sat Nov 2 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ001>005-007-011>016-019>022-030>032-041>043-030430-
/O.CON.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Marietta, Carrollton, and Douglasville
417 PM EDT Sat Nov 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
513 
WWUS72 KFFC 030243
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1043 PM EDT Sat Nov 2 2019

GAZ006-008-009-031045-
/O.CON.KFFC.FZ.W.0012.191103T0600Z-191103T1400Z/
Fannin-Union-Towns-
1043 PM EDT Sat Nov 2 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031045-
/O.CON.KFFC.FR.Y.0002.191103T0600Z-191103T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall-
Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
1043 PM EDT Sat Nov 2 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...From 1 AM to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
497 
WWUS72 KFFC 030813
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
313 AM EST Sun Nov 3 2019

GAZ006-008-009-031400-
/O.CON.KFFC.FZ.W.0012.000000T0000Z-191103T1400Z/
Fannin-Union-Towns-
313 AM EST Sun Nov 3 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Fannin, Union and Towns Counties.

* WHEN...From now until 9 AM EST today.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031400-
/O.CON.KFFC.FR.Y.0002.000000T0000Z-191103T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall-
Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
313 AM EST Sun Nov 3 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of central, east central, north central, 
  northeast and west central Georgia.

* WHEN...From now until 9 AM EST today.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
601 
WWUS72 KFFC 031402
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
902 AM EST Sun Nov 3 2019

GAZ006-008-009-031515-
/O.EXP.KFFC.FZ.W.0012.000000T0000Z-191103T1400Z/
Fannin-Union-Towns-
902 AM EST Sun Nov 3 2019

...FREEZE WARNING HAS EXPIRED...

Temperatures will continue to rise above freezing.

$$

GAZ001>005-007-011>016-019>025-027-030>039-041>060-066>068-031515-
/O.EXP.KFFC.FR.Y.0002.000000T0000Z-191103T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon-
Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth-Hall-
Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Troup-Meriwether-Pike-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, and Griffin
902 AM EST Sun Nov 3 2019

...FROST ADVISORY HAS EXPIRED...

Temperatures will continue to rise above critical thresholds.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 2, 1:25 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 2, 1:25 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
125 PM EDT Sat Nov 2 2019

.PREV DISCUSSION... /Issued 1002 AM EDT Sat Nov 2 2019/

UPDATE...
Patchy dense fog that developed in the river valleys will continue
to diminish for the next couple of hours. Hourly temps have been a
bit slower to respond, so have adjusted accordingly. Otherwise, no
other changes needed.

PREV DISCUSSION... /Issued 735 AM EDT Sat Nov 2 2019/

SHORT TERM /Today through Sunday/...
A broad upper trough will prevail over the southeast through tonight
with the flow becoming more zonal on Sunday. A dry reinforcing
surface front should cross the forecast area this afternoon. Some
increase in northwest winds can be expected. Tonight should be
another cold night across the area...but temperatures at or below
freezing look borderline for north GA. A small area in the far
northeast looks most likely for freezing. At this time...will hold
off on issuing another freeze product. The current Freeze Warning
and Frost Advisory will remain in effect until 14z. There is the
possibility of some isolated spots of freezing fog across the far
north this morning...but not confident it will be widespread enough
for a statement. Will plan on mentioning it in the NPW. Otherwise
sunny and dry on Sunday.

41

LONG TERM /Sunday Night through Friday/...
An overall quiet weather forecast is expected for much of the
long term period. Surface high pressure will be moving into the
Atlantic to start the long term Sunday night.

A weak cold front is forecast to move across the area late Tuesday
and Tuesday night and it looks to be lacking sufficient moisture
and dynamics to produce any significant rain.

Another cold front is forecast to move across the area in the
Thursday to Thursday night timeframe. This front looks to have more
significant deep moisture associated with it. There are significant
differences between the GFS and European with this system. The GFS
is faster and weaker with the front and the European is slower,
stronger with more moisture associated. We will have to watch and
see how things play out leading into this timeframe and adjustments
will be made. At this time, there is little to no instability
associated.

BDL

&&

.AVIATION...
18Z Update...
VFR through the period. Forecast is mainly centered around the
winds. A wind shift is expected to occur between 13-15Z SUN to the
east side. However, speeds will be pretty light and average 5kt or
less during the day tomorrow.

//ATL Confidence...18Z Update...
Med confidence on timing of the wind shift tomorrow. Otherwise,
high confidence remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  35  60  37 /   0   0   0   0
Atlanta         59  37  60  38 /   0   0   0   0
Blairsville     53  30  56  33 /   0   0   0   0
Cartersville    59  33  60  36 /   0   0   0   0
Columbus        64  39  64  41 /   0   0   0   0
Gainesville     60  36  59  37 /   0   0   0   0
Macon           66  38  64  39 /   0   0   0   0
Rome            59  34  59  36 /   0   0   0   0
Peachtree City  61  36  61  38 /   0   0   0   0
Vidalia         69  41  65  44 /   5   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Nov 2, 2:50 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
250 PM EDT Sat Nov 2 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
250 PM EDT Sat Nov 2 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

A Freeze Warning has been issues for portions of far northeast
Georgia including Fannin, Union and Towns counties. Temperatures
in this area will dip to around 30 degrees for several hours
overnight.

A Frost Advisory has been issued for much of northwest and north
Georgia along and north of a line from Carrollton to Marietta to
Cleveland. Areas of frost could kill sensitive outdoor vegetation.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 2:50 PM EDTFreeze WarningFFCFannin, Towns, Union19 hr

Nearby

Frost Advisories in Georgia, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.